Oklahoma, 2019Drought in Oklahoma, November 5 to 30, 2019
November 5 to 30, 2019 · NWS AMA · 1 event in 1 county or zone
Dry conditions led to severe drought returning to the central Oklahoma Panhandle early in the month. The area of severe drought expanded as the month progressed.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Dry conditions led to severe drought returning to the central Oklahoma Panhandle early in the month. The area of severe drought expanded as the month progressed.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 4, 11:15 PM CST, 45 minutes earlier.
Area forecast discussion, Nov 4, 11:15 PM CST, 45 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
1115 PM CST Mon Nov 4 2019
.AVIATION...
No changes to VFR forecast, but there is still a low chance that
weak upslope easterly flow will trigger an area of IFR conditions
with stratus and fog (could be freezing fog) mainly along the edge
of the caprock. AMA would be most likely to be impacted if this
occurs.
&&
.PREV DISCUSSION... /Issued 737 PM CST Mon Nov 4 2019/
AVIATION...
There is an low chance that weak upslope easterly flow will
trigger an area of IFR conditions with stratus and fog (could be
freezing fog) mainly along the edge of the caprock. This means
AMA would be the most likely site impacted should it occur. That
said, given the low confidence and probability of this occurring,
we continue to show VFR conditions through the TAF period. If any
low stratus that forms, it would likely be gone by mid to late
morning with VFR conditions prevailing the remainder of the
period.
PREV DISCUSSION... /Issued 241 PM CST Mon Nov 4 2019/
SHORT TERM...
Mostly uneventful weather is expected during the short term periods
as west-northwesterly flow aloft dominates. At the surface, post
frontal ridge axis will build southward tonight, leading to mostly
clear skies, light and variable winds, and temperatures dropping
to the upper 20s to mid 30s. Progged thermodynamic profiles
suggest some fog and stratus may develop across the southwestern
TX Panhandle late tonight into early Tuesday morning. While
surface temperatures may drop below freezing in the presence of
this fog, fog is not expected to be dense enough to lead to ice
forming on roadways. Tomorrow, as the post frontal surface ridge
heads eastward, expect winds to turn south-southwesterly by the
afternoon. This should allow us to return to highs around 60. With
only a small westerly component to the surface winds, have
largely stuck near consensus highs given resultant paucity of
downsloping.
Ferguson
LONG TERM...
We will have one more day of near normal highs on Wednesday before
the cold front moves through late in the afternoon and evening.
Thunderstorms will be possible along and ahead of the cold front
Wednesday and Wednesday evening. An upper level short wave trough
will be approaching the Panhandles from the southwest U.S.
Wednesday and Wednesday night. The instability with the
approaching short wave trough along with plenty moisture from the
Pacific and the Gulf of Mexico should set the stage for fairly
widespread showers and thunderstorms. Locally heavy rain will be
possible, but it looks like the more widespread heavy rain will
stay to our south and east.
The cold air will deepen late Wednesday night into Thursday. In fact,
the air near the surface may drop below freezing across much of
the Oklahoma Panhandle and the northwest and north central Texas
Panhandle by around sunrise through the late morning on Thursday.
This may cause some freezing drizzle or very light freezing rain,
but accumulations of ice are not expected at this time. Also, the
precipitation may be ending before it can have the chance to turn
over to freezing rain or freezing drizzle. Some light rain may
linger across the southern Texas Panhandle through Thursday
afternoon as the short wave trough moves off to the southeast.
A northwest flow aloft will be found across the Panhandles Friday
through next weekend. At this point, this flow looks dry.
Temperatures will rebound on Friday and Saturday, but then another
cold front should move through by early Sunday morning, which
will send temperatures back down again.
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
88/88
Hazardous weather outlook, Nov 4, 2:55 PM CST, 9 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
255 PM CST Mon Nov 4 2019
OKZ001>003-TXZ001>020-317-050900-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
255 PM CST Mon Nov 4 2019
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms will be possible across parts of the Panhandles
Wednesday and Wednesday evening. Hail, gusty winds, and locally
heavy rain will be possible with the strongest storms, but no
severe weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Texas
- When
- November 5, 12:00 AM CST to November 30, 11:59 PM CST
- Where
- Texas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.748, -101.490 (the zone’s center; the record gives no point)
Given a rainfall shortfall that began in July, a small area of severe drought (D2) began early in November in the northwest part of Texas County per the U.S. Drought Monitor. By the end of the month, this area spread south and east, eventually including about the northwest one-fourth of Texas County. Fall grazing was impacted, and ranchers were required to bring in food for cattle.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in South Dakota, November 5 to 6, 20191 death · 7 injured · $3,000 · 14 events
- Winter Weather in Montana, November 5 to 6, 20191 death · 14 events
- Strong Wind in Florida, November 5, 20191 death · 1 event
- Winter Weather in Minnesota, November 5 to 6, 20193 injured · 8 events
- Winter Weather in Michigan, November 5, 20194 events
- Drought in Texas, November 5 to 18, 20193 events
- Ice Storm and Winter Storm in Alaska, November 5 to 6, 20193 events
- Drought in Hawaii, November 5 to 30, 20191 event
- Waterspout in South Atlantic Coastal Waters, November 5, 20191 event
- Waterspout in South Atlantic Coastal Waters, November 5, 20191 event
- Tornado in Florida, November 5, 2019EF0 · 1 event
- Winter Weather in Montana, November 5, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 866542.